Hail, Lamar
- When
- July 26, 3:55 PM CST
- Where
- Lamar County, 2 mi N of Oak Grove
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.317, -89.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 26, 2:20 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT FRI JUL 26 2002 MAIN FORECAST CONCERNS CENTER AROUND COVERAGE OF PRECIP THROUGH THE SHORT TERM. ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE CWFA...AND THE SEABREEZE IS MOVING SLOWLY NORTHWARD. DRIER AIR IN THE MID AND UPPER LEVELS HAS SETTLED OVER THE NORTHERN HALF OF THE CWFA...AS BACKED UP BY THE 12Z SOUNDING AND WATER VAPOR IMAGERY. MAIN MOISTURE HAD BEEN CONFINED TO 600MB AND BELOW. THIS TREND SHOULD CONTINUE THROUGH TONIGHT...WITH THE MODELS INDICATING PWS CONTINUING TO DROP BELOW 2 INCHES IN ALL LOCALES BY EARLY SATURDAY. THE PERSISTENT SHEAR AXIS IS STILL SITUATED OVER AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR...AND COULD POSSIBLY HELP TO MAINTAIN AND/OR INCREASE COVERAGE OF THUNDERSTORMS WITH THE NORTHWARD MOVING SEABREEZE. WILL TREND FIRST PERIOD POPS WITH RADAR TRENDS AT THE TIME OF ZONE ISSUANCE PER USUAL. ATMOSPHERE WILL CONTINUE TO DRY AND WARM THROUGH THE PERIOD AS SURFACE AND MID LEVEL RIDGES BUILD OVER THE AREA. HOWEVER...THE WEAK SHEAR AXIS WILL PERSIST OVER THE SOUTHERN ZONES THROUGH SATURDAY...BEFORE SHIFTING NORTH OF THE CWFA ON SUNDAY AS THE NOSE OF THE MID LEVEL HIGH CENTER BUILDS OVER THE CWFA. FOR TONIGHT AND SATURDAY...THE HIGHEST POPS (LOW END CHANCE) SHOULD BE OVER THE SOUTHERN TIER OF ZONES WHERE THE SEABREEZE WILL BE A FOCUSING MECHANISM FOR CONVECTION AND THE SHEAR AXIS WILL PERSIST. BY MONDAY...RIDGE FIRMLY IN CONTROL...SHEAR AXIS TO THE NORTH...AND DEEPEST MOISTURE CONFINED TO THE LOWEST LEVELS OF THE ATMOSPHERE AS FLOW REMAINS OFF THE GULF OF MEXICO...CONVECTION WILL BE SPARSE AND TEMPERATURES WILL BE HOT. THIS TREND WILL CONTINUE INTO THE FIRST HALF OF THE EXTENDED...WITH MAINLY DIURNAL CONVECTION THAT WILL BE ISOLATED IN COVERAGE. BY MIDWEEK...BOTH THE UPPER AND SURFACE RIDGES BEGIN BREAKING DOWN WITH AN APPROACHING TROUGH AND FRONTAL BOUNDARY FROM THE WEST. WILL EDGE POPS UP TO SCATTERED FOR WEDNESDAY THROUGH FRIDAY IN RESPONSE. NOT MANY CHANGES PLANNED OVERALL...JUST A FEW TWEAKS HERE AND THERE. TEMPERATURE GUIDANCE LOOKS PRETTY GOOD AND WILL NOT STRAY TOO FAR...BUT WILL BUMP UP A TAD. PRELIM NUMBERS... JAN 74/94/74/95/75 1211 MEI 73/95/73/96/75 1211 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT FRI JUL 26 2002 ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH 9 PM... THE GREATEST COVERAGE OF THUNDERSTORMS WILL REMAIN ACROSS PARTS OF EAST-CENTRAL AND SOUTH MISSISSIPPI...MAINLY SOUTH OF INTERSTATE 20. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...THE STRONGER STORMS MAY PRODUCE WIND GUSTS UP TO 40 MILES AN HOUR...FREQUENT LIGHTNING STRIKES...AND LOCALIZED VERY HEAVY RAINS. A WARM...MOIST...AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS MUCH OF MISSISSIPPI AND NORTHEASTERN LOUISIANA. AS A SEABREEZE BOUNDARY MOVES NORTH DURING THE LATE AFTERNOON AND EVENING...THUNDERSTORMS SHOULD PERSIST UNTIL SHORTLY AFTER SUNSET. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309085.